Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 50, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 16, 2012, 7:11 PM CDT for McDonough County, Illinois. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2012, 7:11 PM CDT (00:11 UTC)
- Expired
- Jun 16, 2012, 7:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County McDonough County, IL
The radar
The Lincoln radar (KILX), 118 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 2:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 573 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
845
WUUS53 KDVN 170011
SVRDVN
ILC109-170115-
/O.NEW.KDVN.SV.W.0050.120617T0011Z-120617T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
711 PM CDT SAT JUN 16 2012
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 815 PM CDT.
* AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60
MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR FANDON...OR 9 MILES
SOUTHWEST OF MACOMB...AND MOVING NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLANDINSVILLE...INDUSTRY...WESTERN ILLINOIS UNIVERSITY...SCIOTA...
GOOD HOPE...ADAIR...BARDOLPH...NEW PHILADELPHIA...BUSHNELL AND
PRAIRIE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4028 9091 4057 9089 4063 9047 4062 9044
4028 9044 4027 9068
TIME...MOT...LOC 0012Z 229DEG 25KT 4040 9075
WIND...HAIL 60MPH <1.00IN
$$
SHEETS2 follow-up statements
356
WWUS53 KDVN 170026
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
726 PM CDT SAT JUN 16 2012
ILC109-170115-
/O.CON.KDVN.SV.W.0050.000000T0000Z-120617T0115Z/
MCDONOUGH IL-
726 PM CDT SAT JUN 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EASTERN MCDONOUGH COUNTY...
AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR WESTERN
ILLINOIS UNIVERSITY...OR NEAR MACOMB...MOVING NORTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOOD
HOPE...ADAIR...BARDOLPH...SCOTTSBURG...NEW PHILADELPHIA...BUSHNELL...
WALNUT GROVE...PRAIRIE CITY AIRPORT AND PRAIRIE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHWESTERN ILLINOIS.
&&
LAT...LON 4038 9077 4059 9075 4063 9047 4062 9044
4033 9044 4033 9067
TIME...MOT...LOC 0025Z 233DEG 26KT 4045 9060
WIND...HAIL 60MPH <1.00IN
$$
SHEETS183
WWUS53 KDVN 170045
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
745 PM CDT SAT JUN 16 2012
ILC109-170053-
/O.CAN.KDVN.SV.W.0050.000000T0000Z-120617T0115Z/
MCDONOUGH IL-
745 PM CDT SAT JUN 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCDONOUGH COUNTY IS
CANCELLED...
THE THREAT OF DAMAGING WINDS ASSOCIATED WITH THUNDERSTORMS OVER THE
AREA HAVE MOVED EAST INTO FULTON COUNTY...THEREFORE THE SEVERE
THUNDERSTORM WARNING FOR MCDONOUGH COUNTY HAS BEEN CANCELLED.
HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING TORRENTIAL
RAINFALL AND WIND GUSTS UP TO 40 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHWESTERN ILLINOIS.
LAT...LON 4038 9077 4059 9075 4063 9047 4062 9044
4033 9044 4033 9067
TIME...MOT...LOC 0043Z 233DEG 26KT 4053 9046
$$
SHEETSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 7:01 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 16, 7:01 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 701 PM CDT SAT JUN 16 2012 .AVIATION... STRONG THUNDERSTORMS CONTINUE FROM KMLI TOWARD KBRL...THOUGH A WEAKENING TREND HAS BEEN NOTED. A BROAD AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE EASTERN IOWA AND WESTERN ILLINOIS TAF SITES FOR SEVERAL HOURS THIS EVENING...BEFORE MOVING OFF TO THE EAST IN THE 03-05Z TIMEFRAME. PERIODS OF MVFR TO IFR CONDITIONS ARE EXPECTED WITH THE THUNDERSTORMS. ONCE THE AREA OF SHOWERS AND STORMS EXITS THE AREA...VFR CONDITIONS ARE EXPECTED WITH WINDS GENERALLY LESS THAN 10KTS FROM THE WEST AND THEN TURNING FROM SOUTHWEST DURING THE DAY SUNDAY. STOFLET && .PREV DISCUSSION... /ISSUED 309 PM CDT SAT JUN 16 2012/ SYNOPSIS... TRAILING CONVERGENCE LEFT FROM THE MCV OVERNIGHT HAS ALLOWED DEWPOINTS TO CLIMB TO THE LOWER 70S OVER THE SOUTHERN HALF OF THE CWA. STORMS HAVE FIRED IN THIS AREA AND ARE STRONG TO NEAR SEVERE AS OF 2 PM. SHORT TERM... A SEVERE WEATHER AND HEAVY RAIN EVENT SHOULD IMPACT ROUGHLY THE SOUTHERN 1/2 OF THE CWA LATE THIS AFTERNOON AND THIS EVENING. WIND THREAT IS HIGHEST SOUTH...OR WHERE EVER THE APEX OF THE EXPECTED BOW CROSSES THROUGH. HEAVY RAIN IS HIGHEST THREAT ON THE NORTH SIDE OF THIS BOWING SEGMENT...WHICH SHOULD LINE UP RAINS FROM NORTH OF OTTUMWA...TO THE QUAD CITIES...TO NORTHERN ILLINOIS. RAINFALL OF 1 TO 2 INCHES IS POSSIBLE GIVEN HIGH PWAT AIRMASS. OUTSIDE OF THIS AXIS...ESPECIALLY NORTHWEST...AMOUNTS SHOULD BE MUCH LESS. ERVIN LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY... HOT AND HUMID CONDITIONS TO RETURN FOR EARLY WEEK AS THE FRONT LIFTS BACK NORTH...RETURNING THE REGION TO A DEEP...WARM SOUTHWEST FLOW WITH LITTLE CHANCE FOR RAIN UNTIL A COLD FRONT PUSHES THROUGH LATE WED. SLIGHTLY COOLER AND UNSETTLED CONDITIONS THEN FOLLOW FOR LATE WEEK INTO NEXT WEEKEND. SUNDAY NIGHT...WILL KEEP SLIGHT CHANCES FOR THUNDERSTORMS AS WEAKENING WARM FRONT LIFTS NORTHWARD THROUGH THE REGION. 12Z MODELS CONTINUE THE BETTER CHANCE FOR STORMS WELL TO THE NORTH IN MN AND WI...IN AN AREA OF BETTER THETAE ADVECTION AND MID LEVEL FORCING. MONDAY IS SETTING UP TO BE ONE OF THE WARMEST DAYS OF THE YEAR SO FAR AS SW WINDS FROM 40 TO 50 KTS AT 850 MB ADVECT TEMPERATURES AS WARM AS 20 TO NEARLY 24 DEG C OVER THE REGION. DEEP MIXING IN THE STRONG AND CAPPED SW FLOW SHOULD PRODUCE BREEZY CONDITIONS WITH HIGHS INTO THE MID 90S. IF SURFACE DEWPOINTS HOLD IN THE MID TO UPPER 60S...HEAT INDEX VALUES MAY APPROACH 100. THIS VERY WARM AND MUGGY AIRMASS REMAINS IN PLACE TUE THROUGH WED WITH HIGHS IN THE UPPER 80S TO MID 90S AND LOWS IN THE UPPER 60S TO LOWER 70S. HAVE KEPT POPS FOCUSED ON LATE WED AND WED NIGHT...WHERE MODELS ARE IN GOOD AGREEMENT DEPICTING THE COLD FRONT PUSHING THROUGH. CHANCE POPS THAT ARE MAINTAINED FOR THU THROUGH FRI MAY BE OVERDONE...DEPENDING ON HOW FAR SOUTH THE FRONT SETTLES AND THE TRACK OF MID LEVEL SHORTWAVES AS THE UPPER LEVEL FLOW BECOMES SLIGHTLY NW. TEMPERATURES SHOULD COOL BACK CLOSER TO LATE JUNE NORMALS WITH HIGHS IN THE LOWER TO MID 80S AND LOWS IN THE 60S. SHEETS && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && STOFLET
Hazardous weather outlook, Jun 16, 3:35 AM CDT, 15 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 335 AM CDT SAT JUN 16 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-170845- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 335 AM CDT SAT JUN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON AND EVENING WITH THE POSSIBILITY OF AN ISOLATED OCCURRENCE OF LARGE HAIL OR WIND DAMAGE. AND AS WITH ALL THUNDERSTORMS...LIGHTNING WILL BE A HAZARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HOT WEATHER WILL DEVELOP EARLY NEXT WEEK...ESPECIALLY ON MONDAY WHEN HEAT INDEX VALUES COULD REACH INTO THE UPPER 90S. A LATE WEEK FRONTAL SYSTEM WILL PRODUCE A CHANCE OF THUNDERSTORMS FROM LATE WEDNESDAY INTO EARLY FRIDAY. HOWEVER...IT IS TOO EARLY TO SPECIFY A SEVERE AND/OR HEAVY RAIN THREAT...BUT LIGHTNING WILL CERTAINLY BE A RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY TODAY OR TONIGHT. 08/WOLF
In the hours before
Local storm report, Jun 16, 5:43 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
543 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL 3 NNE CHARLIE HEATH MEM 40.61N 91.87W
06/16/2012 M0.88 INCH VAN BUREN IA TRAINED SPOTTER
DIME TO NICKEL SIZED HAIL. CK6
0526 PM TSTM WND GST 3 NNE CHARLIE HEATH MEM 40.61N 91.87W
06/16/2012 E60.00 MPH VAN BUREN IA TRAINED SPOTTER
CK6
&&
SCHULTZLocal storm report, Jun 16, 5:50 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
550 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HEAVY RAIN 5 E CANTRIL 40.64N 91.98W
06/16/2012 M1.10 INCH VAN BUREN IA TRAINED SPOTTER
&&
DCLocal storm report, Jun 16, 6:29 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
629 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG BURLINGTON 40.81N 91.12W
06/16/2012 DES MOINES IA EMERGENCY MNGR
TOP HALF OF 14 INCH DIAMETER TREE BLOWN ONTO STREET
BLOCKING 3 LANES OF TRAFFIC AT 1110 SPRING STREET. TIME
ESTIMATED.
&&
DLSLocal storm report, Jun 16, 6:44 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
644 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND DMG FAIRFIELD 41.01N 91.97W
06/16/2012 JEFFERSON IA EMERGENCY MNGR
PHONE LINES AND TREE BRANCHES DOWN IN THE CITY.
&&
DCLocal storm report, Jun 16, 6:56 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
656 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HEAVY RAIN 1 W FARMINGTON 40.64N 91.76W
06/16/2012 M3.20 INCH VAN BUREN IA TRAINED SPOTTER
RAIN SINCE 510PM
&&
SCHULTZLocal storm report, Jun 16, 7:00 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
700 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG SE MOUNT UNION 41.06N 91.39W
06/16/2012 HENRY IA TRAINED SPOTTER
4 INCH TREE DOWN AND FLATTENED CORN. HE108
&&
SCHULTZNearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.